MAUDE Adverse Event Report: SPECTRUM MEDICAL LTD QUANTUM; QUANTUM SMART OCCLUDER - LEFT HAND

SPECTRUM MEDICAL LTD QUANTUM; QUANTUM SMART OCCLUDER - LEFT HAND
Model Number 51-000022-00
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is being returned and an investigation is ongoing.
 
Event or Problem Description
This issue relates to an occluder opening twice during surgery without request.The device is being returned and an investigation is ongoing into this problem.Although, there was no patient harm or delay to surgery.This event is deemed reportable by spectrum medical.
 
Additional Manufacturer Narrative
The device was returned to spectrum medical.During the visual inspection, blood was found inside the module.Blood was also detected on the bobbin housing, preventing the bobbin from being removed as usual.Additionally, blood and debris were found on the lead screw.Blood contamination was identified inside the sap connection as well as within the sensor connection port.Damage was observed on the occluder housing, indicating that it had been cleaned with an abrasive solution, which caused surface deterioration.The occluder was disassembled, and all internal parts and components were inspected.Liquid ingress and contamination were found inside the module.Based on the above findings, the presence of blood and debris caused the module malfunction.The contamination prevented the occluder from completing a full occlusion, as the mechanism was obstructed and unable to achieve full closure.The device was assessed as beyond economical repair.It is recommended to place the unit in a position that prevents any liquid ingress during use.Root cause was determined to be component fault.
 
Event or Problem Description

Brand Name
QUANTUM
Common Device Name
QUANTUM SMART OCCLUDER - LEFT HAND
Manufacturer (Section D)
SPECTRUM MEDICAL LTD
commerce road
ashville business park
gloucester, gloucestershire GL29S L
UK  GL29SL
Manufacturer (Section G)
SPECTRUM MEDICAL LTD
commerce road
ashville business park
gloucester, gloucestershire GL29S L
UK   GL29SL
Manufacturer Contact
raffaella tommasini
commerce road
ashville business park
gloucester, gloucestershire GL29S-L
UK   GL29SL
MDR Report Key24244558
Report Number3006073153-2026-00013
Device Sequence Number21247047
Product Code DTQ
UDI-Device Identifier05060434420732
UDI-Public05060434420732
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K190282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number51-000022-00
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer01/20/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown